Jump to content

Photo

Thinking about going off the pill soon...anything I should know?


  • Please log in to reply
44 replies to this topic

#11 Rachelle E.

Rachelle E.
  • VIP Member
  • 4,116 posts

    Posted 13 March 2008 - 01:57 PM

    Honestly, some people have absolutely no side effects at all. I think it just varies widely person to person. I didn't have any particularly crazy side effects - like mood swings, being extra hormonal etc. Everything got back to normal fairly quickly. I had a couple cycles that were shorter than what I was used to and my skin is more oily now then it was before....but I always had super dry skin before, so I'm not sure if if just changed in general or if it was BC related. But that was about it for me.

    That being said, I know some girls who have had CRAZY long cycles and stuff like that right at first. So that's a possibility. But there's really truly no way to predict what your body might decide to do! lol!

    I would suggest that you go ahead and start taking prenatal vitamins - now really, but certainly when you get off the pill. Most Dr's will reccomend taking them for at least 6 months or so before TTC....but honestly, as long as you're taking them I think you're fine. That's probably the only thing I would strongly suggest. It's good to have all those vitamins and things built up in your body before getting pregnant...and just in case you happen to get pregnant right off the pill (it happens!) at least you'll have already started trying to get what your baby needs.


    That's my two cents! Hope it helps!

    #12 Maura

    Maura

      VIP Member

    • VIP Member
    • 5,752 posts
    • Wedding Location:Westin Los Cabos

    Posted 13 March 2008 - 01:59 PM

    good call about the prenatal vitamins!

    was wondering... did anybody take them before their wedding? i had a friend who did and her hair and skin had never looked better. wondering if it's worth a shot?

    #13 LCBride2007

    LCBride2007

      VIP Member

    • VIP Member
    • 24,768 posts

      Posted 13 March 2008 - 02:01 PM

      prenatal vitamins are really just a multi-vitamin with some folic acid, at least as i understand them. i think i was taking them before the wedding - or at least soon afterwards! it can't hurt - so if you're not taking one already (a multi-vitamin) go for it!

      #14 Rachelle E.

      Rachelle E.
      • VIP Member
      • 4,116 posts

        Posted 13 March 2008 - 02:02 PM

        My Dr says any woman -TTC or not - should just take them all the time. She reccomends a multi-vitamin but says that you might as well take a prenatal 'cause it has everything you need...and then you'll be ready if/when you do ever decide to TTC. I say go for it!

        #15 Maura

        Maura

          VIP Member

        • VIP Member
        • 5,752 posts
        • Wedding Location:Westin Los Cabos

        Posted 13 March 2008 - 02:03 PM

        my friend had no intention of getting prego on the honeymoon, but she started taking them because her hair and nails were not in great shape, and her stepmom told her to try prenatal vitamins. not sure what it is in them that made her hair look so shiny and her nails so healthy, but dang she looked good!

        #16 amandalovesryan

        amandalovesryan
        • Member
        • 933 posts

          Posted 13 March 2008 - 02:05 PM

          i take a one-a-day woman's. it has folic acid in it. i think it is so important to take folic acid!
          My favorite type of vacation, a relaxing one!

          http://tickers.Ticke....d7b2/event.png

          #17 Yari

          Yari
          • VIP Member
          • 10,928 posts

            Posted 13 March 2008 - 02:06 PM

            Quote:
            Originally Posted by mauraw
            my friend had no intention of getting prego on the honeymoon, but she started taking them because her hair and nails were not in great shape, and her stepmom told her to try prenatal vitamins. not sure what it is in them that made her hair look so shiny and her nails so healthy, but dang she looked good!
            I am taking them right now. It really does help!

            #18 KarmaB

            KarmaB
            • Member
            • 796 posts

              Posted 13 March 2008 - 02:06 PM

              When I went off the pill I broke out horribly. My skin was bad for about a month then went back to normal. So be careful with timing.

              #19 hollisandsteph

              hollisandsteph
              • Jr. Member
              • 419 posts

                Posted 13 March 2008 - 02:13 PM

                I just wanted to let you know, you can get pregnant the first month off. My father had a mild stroke and I when I left home to go be with him I forgot my new pill pack. I was to start taking it the next day. We thought we would be ok and said we would be careful that month..haha. After the fact, I found out you have a pretty good chance of getting pregnant the first month off because the sudden change in hormones. Everyone woman is different though. BTW my history with BC is not good, although my children are 9 years apart..lol My first (I was 20) was a result of antibotics and the secound was the first month off the pill so I had my tubes tied..lol!! (we have 4 between us)

                #20 chicago88

                chicago88
                • Member
                • 699 posts

                  Posted 13 March 2008 - 02:50 PM

                  Quote:
                  Originally Posted by Lizz
                  Too weird...I was going to ask the same thing (in about 2 months). I'm interested in hearing what everyone has to say. I've been on the pill for about 10 years, so I'm not sure what type of "withdrawal" or side effects I'll have (if any!).
                  Oh, how funny Lizz!! You'll have to look back at this post in a few months...



                  Therese & Jay
                  Riu Ocho Rios, Jamaica2.15.08
                  http://tickers.Ticke....1f03/event.png




                  0 user(s) are reading this topic

                  0 members, 0 guests, 0 anonymous users